Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 75, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2013, 8:45 AM CDT for Obion County, Weakley County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 8:45 AM CDT (13:45 UTC)
- Expired
- Aug 6, 2013, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
604 WGUS54 KMEG 061345 FFWMEG TNC131-183-061645- /O.NEW.KMEG.FF.W.0075.130806T1345Z-130806T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 845 AM CDT TUE AUG 6 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 1145 AM CDT * AT 845 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3627 8860 3635 8894 3651 8895 3651 8860 $$
2 follow-up statements
019 WGUS74 KMEG 061515 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT TUE AUG 6 2013 TNC131-183-061645- /O.CON.KMEG.FF.W.0075.000000T0000Z-130806T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEAKLEY TN-OBION TN- 1015 AM CDT TUE AUG 6 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHEASTERN OBION AND NORTHERN WEAKLEY COUNTIES... AT 1015 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE UP TO AN ADDITIONAL INCH OF RAIN THROUGH 1145 AM CDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3627 8860 3635 8894 3651 8895 3651 8860 $$
652 WGUS74 KMEG 061643 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1143 AM CDT TUE AUG 6 2013 TNC131-183-061653- /O.EXP.KMEG.FF.W.0075.000000T0000Z-130806T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEAKLEY TN-OBION TN- 1143 AM CDT TUE AUG 6 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT FOR NORTHEASTERN OBION AND NORTHERN WEAKLEY COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3627 8860 3635 8894 3651 8895 3651 8860 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 6:29 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 6:29 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 629 AM CDT TUE AUG 6 2013 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 246 AM CDT TUE AUG 6 2013/ DISCUSSION... A LARGE MCS CURRENTLY OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS IS ON TRACK TO PUSH INTO THE MIDSOUTH THIS MORNING. SOME OF THE EMBEDDED THUNDERSTORMS COULD PRODUCE HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. PW/S WERE OBSERVED OFF THE 00Z LZK SOUNDING TO BE AROUND 2.16 INCHES. THE CLOUDS AND CONVECTION FROM THE MCS WILL KEEP TEMPERATURES BELOW NORMAL AGAIN TODAY. HAVE GONE WAY BELOW GUIDANCE AND TRIED TO GO WITH SIMILAR CONDITIONS TO WHAT OCCURRED YESTERDAY. EXPECT HIGHS AROUND 80 TO AS HIGH AS THE UPPER 80S. EXPECT THE MCS TODAY WILL STABILIZE THE ATMOSPHERE THIS EVENING. EXPECT LITTLE IF ANY CONVECTION TO OCCUR DURING THE EVENING HOURS. WILL REDUCE POPS TO 20S. AFTER MIDNIGHT...EXPECT CONVECTION ALONG A COLD FRONT THAT WILL BE LOCATED ROUGHLY ALONG THE I-70 CORRIDOR IN MISSOURI TO MOVE SOUTHEAST AND CLIP PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. WILL HAVE A RANGE OF 60 POPS NEAR PARIS TENNESSEE TO NO POPS NEAR CLARKSDALE MISSISSIPPI. WEDNESDAY INTO THURSDAY NIGHT...COLD FRONT WILL DRIFT SOUTH AND SHOULD BE LOCATED ROUGHLY ALONG THE MO/AR AND KY/TN BORDER. EXPECT THE FRONT TO BE THE MAIN SOURCE OF THUNDERSTORM DEVELOPMENT THROUGH THIS TIME PERIOD. HAVE BUMPED UP POPS ACROSS NORTHERN PORTIONS OF THE CWA AS WELL AS SLIGHTLY LOWERED HIGH TEMPERATURES. ELSEWHERE...CAN/T RULE OUT DIURNAL CONVECTION FIRING ACROSS NORTH MISSISSIPPI ON WEDNESDAY OR THURSDAY AFTERNOONS AS THIS WILL BE THE LOCATION THAT WOULD SEE THE BEST CHANCE OF SOME PEAKS OF SUN. THE COMBINATION OF PEAK HEATING AND AN UNSTABLE ATMOSPHERE SOUTH OF THE FRONT COULD LEAD TO A FEW STRONG TO SEVERE STORMS DEVELOPING AS WELL. FRIDAY THROUGH EARLY NEXT WEEK...HAVE MADE LITTLE CHANGE DURING THIS TIME PERIOD AS COLD FRONT SHOULD PUSH INTO THE MIDSOUTH AND BECOME NEARLY STATIONARY AS IT STRUGGLES TO PUSH SOUTH DUE TO THE LOCATION OF THE UPPER RIDGE TO THE SOUTH. EXPECT CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS FROM FRIDAY INTO THE WEEKEND ALONG THE FRONT. BY MONDAY...THE AREA COULD RETURN TO NORTHWEST FLOW ALOFT AND BACK INTO A MCS PATTERN. KRM && .AVIATION... 12Z TAF CYCLE BASED THE FORECAST ON PERSISTENCE AND ONGOING RADAR TRENDS RATHER MORE THAN ANYTHING ELSE. SHOWERS AND THUNDERSTORMS UPSTREAM OVER SOUTHEAST MISSOURI SHOULD CONTINUE TO APPROACH THE MIDSOUTH...INCREASING IN COVERAGE AND STRENGTH AS TEMPERATURES WARM. ADDITIONAL DEVELOPMENT IS ALSO POSSIBLE AHEAD OF THE EXISTING CONVECTION. IN THAT CASE AMENDMENTS MAY BE NEEDED BASED ON RADAR. ATTEMPTED TO TIME THE ONSET OF PRECIPITATION AND VCTS...BUT FEEL LIKE PREVAILING THUNDER ON STATION WILL NOT LAST LONG ENOUGH TO ADD IT AS A PREVAILING CONDITION. CIGS AND VIS COULD BRIEFLY DROP TO IFR CONDITIONS IN ASSOCIATION WITH THUNDERSTORMS AND WINDS COULD BE GUSTY. OUTSIDE OF PRECIPITATION VFR CONDITIONS WILL PREVAIL. CONFIDENCE IN THE FORECAST BEYOND 6-12 HOURS IS LOW. && .PRELIMINARY POINT TEMPS/POPS... MEM 83 74 92 77 / 70 30 30 10 MKL 80 74 89 73 / 70 50 50 40 JBR 82 73 91 74 / 80 30 30 50 TUP 89 72 91 75 / 60 30 40 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 6, 3:34 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 AM CDT TUE AUG 6 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 334 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AS A THUNDERSTORM COMPLEX MOVES INTO THE MIDSOUTH THIS MORNING. HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND STRONG WINDS MAY OCCUR FROM THESE STORMS. REDEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG OLD OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX READINGS AROUND 105 DEGREES ARE POSSIBLE WEDNESDAY AND THURSDAY AFTERNOONS ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:14 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Gibson and 9 more | 7 hr |
| Aug 6, 9:29 AM CDT | Flash Flood Warning | MEG | Henderson | 3 hr |
| Aug 6, 11:47 AM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.